MAUDE Adverse Event Report: MAKO SURGICAL CORP. BONE PIN, 4MM X 110MM, STERILE 2 PACK; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. BONE PIN, 4MM X 110MM, STERILE 2 PACK; STEREOTAXIC DEVICE, ROBOTICS
Catalog Number 144110
Medical Device Problem Codes Break (1069); Non Reproducible Results (4029)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
Sales rep reported that when inserting a 4x 110 pin ( lot w63530 code 114110) into pin stabiliser ( code 112680 lot 19050915) pin bent and snapped in stabiliser.System 6 was required to remove pin.New pin had to be used with new stabiliser.The procedure was a left mako unicompartmental knee replacement.There was a delay of 10 minutes.Case type: pka.Surgical delay: 10 minutes.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: sales rep reported that when inserting a 4x 110 pin ( lot w63530 code 114110) into pin stabiliser ( code 112680 lot 19050915) pin bent and snapped in stabiliser.System 6 was required to remove pin.New pin had to be used with new stabiliser.The procedure was a left mako unicompartmental knee replacement.There was a delay of 10 minutes.Product evaluation and results: product inspection could not be performed as the product was not returned for evaluation.Product history review: review of the device history records for l/n w-63530-1 indicate 353 devices were manufactured and accepted into final stock on 02/13/2019.No non-conformances were identified during inspection.Review of the device history records for l/n w-63530-2 indicate 691 devices were manufactured and accepted into final stock on 03/12/2019.No non-conformances were identified during inspection.Complaint history review: a review of complaints in catsweb and trackwise related to p/n 144110, lot number w-63530, shows no additional complaints related to the failure in this investigation.Conclusions: the failure could not be determined as the product was not available for inspection.No additional investigation or specific actions are required.If additional information is received then the complaint will be reopened.Corrective action/preventive action: no action is required at this time as there is no indication to suggest a product non-conformity or unanticipated hazard.

Brand Name
BONE PIN, 4MM X 110MM, STERILE 2 PACK
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key8952182
Report Number3005985723-2019-00627
Device Sequence Number19476989
Product Code OLO
UDI-Device Identifier00848486018160
UDI-Public00848486018160
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K112507
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number144110
Device Lot NumberW63530
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/07/2019
Supplement Date Received by Manufacturer10/18/2019
Initial Report FDA Received Date08/30/2019
Supplement Report FDA Received Date11/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;